Patient: Hello I have an important question. so i have been on the pill for about a year now and the week of january 2nd was my 3rd week into my cycle. I had sex on January 2nd and i have been taking my pills the whole month but after i had sex i missed pills. i just stopped taking them until i got my period. 4 days after on thursday, i got a brown like discharge and it was a lot and the next day or so i had a little spotting and it was a light pink. then when i was suppose to get my period, i didnt bleed at all. now i dont k if i am. and now im getting a lot of the symptoms like horrible cramps, feeling sick, dizziness, headaches, i feel queasy and bloated all the time, tough time sleeping, always tired, breasts tender and totally out of it, Can you please give me more info on pregnancy and why this is happening? Also is it possible to ovulate within a day or two without taking pills because i dont think the sperm had time to get to the egg if i was spotting.thanks morgan
Doctor: It is unlikely that you are pregnant and the symptoms you’ve experienced (brownish discharge and spotting) could be the result of a withdrawal bleed after missing the pills. Usually the last week of pills has only vitamins and does not contain any hormone. However you may want to do a pregnancy test just in case. I hope this helps and please practice safe sex always.